Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: Seb Derm

  1. #1
    Junior Member
    Join Date
    Jan 2008
    Location
    Sask, Canada
    Posts
    11
    Country: Canada

    Default Seb Derm

    I recently had an attack from my Seb Derm with a few spotted patches of red itchy skin on my face and the skin in those areas feel rough if you know what I mean, I'm sure you guys do. Was wondering if theres anything to help reduce the redness from the Seb Derm patches and perhaps make the skin smooth again instead of rough, I can deal with the itching, the burning seems to have subsided periodically. I use Nizoral Shampoo that seems to dry my face out after my showers and the redness gets alot worse right when I get out but seems to slowly subside after an hour or two. The bottom half of my nose is red and the top half is regular skin color and looks ridiculous and kinda depressing, Im not sure if thats the seb derm or the Rosacea talking but Im thinking its the Rosacea since there was a few spider veins on both sides I had to get an IPL to get rid of them, I ordered a bottle of
    ATOPALM MLE Cream today off a skin website, seemed to have good reviews. Does anyone have any thoughts on any of the issues ive addressed and has anyone used the cream?
    Last edited by Jamie1985; 29th May 2008 at 11:08 AM.

  2. #2
    Retired Moderator
    Join Date
    Aug 2007
    Posts
    1,451

    Default

    Jamie,
    Couple of points, but I am sure others will have far better suggestions than I.
    For my seb derm, Nizoral sucks. Not good for my face at all.
    I do like Born to be Mild from Dermadoctor. I don't let it soak in to my skin, but just use it on the patches that are "flaky". It does a nice job of taking off the flakes.
    Also, got my derm to perscribe a sodium sulfacetamide face wash. (Ovace for example- Rosanil, Sulfacet are others.) This, I really like. I think it is helping on several fronts.
    Lastly, if you feel you are drier b/c of the Nizoral, a light non-comedegenic moisturizer (some rec. Eucerin but I am concerned about using it), will help. And, if you redder after a shower, are you taking a very cool shower?
    I find that the best thing for me is always to use the most tepid water I can. Not cold per se, but as cool as tolerable. My wife was having skin hives, dryness, etc. and I finally convinced her it was b/c she was boiling alive in the shower. She took extremely hot showers. She has since changed to a very cool shower and they have all cleared up. I usually turn the shower to darned cold right before I get out just for my face.
    Hope this helps. Best,
    Rob

  3. #3
    Member
    Join Date
    May 2008
    Posts
    30

    Default

    Rob;

    Why are you concerned about using Eucerin ?



    Jamie;

    I too have seb-derm and am fighting a flare-up for the previous month (on and off). I've had it for 3 years. When I was first diagnosed, I had a small patch on my right cheek. My derm gave me Elidel and the patch disappeared after 3 days. I didn't use Elidel again because of the 'black box' warning from the FDA. It's very tough to fight this. Right now, I'm flaky on my left cheek and quite pink also.

    In Feb, I used Carac, which is used to remove pre-cancerous growths. It's basically a chemical peel. I was beet red for 2 weeks, then reducing shades of pink. This past weekend I was at a couple of lacrosse games and got a little sunburn where I was treated. I had sunscreen on, and the sun was at my back most of the day (90%), but I still got burned. So I'm not quite sure if the pinkness is from my skin still healing or the sunburn or the seb-derm. I have an appointment with my derm tomorrow. I am quite concerned about the sunburn because I have been very diligent about limiting my time outdoors, and making sure I wear sunscreen when I leave my house.

    Brian

  4. #4
    Senior Member J-Mill's Avatar
    Join Date
    Oct 2007
    Location
    Toronto, Canada
    Posts
    876

    Default I have tried everything

    Quote Originally Posted by Jamie1985 View Post
    I recently had an attack from my Seb Derm with a few spotted patches of red itchy skin on my face and the skin in those areas feel rough if you know what I mean, I'm sure you guys do. Was wondering if theres anything to help reduce the redness from the Seb Derm patches and perhaps make the skin smooth again instead of rough, I can deal with the itching, the burning seems to have subsided periodically. I use Nizoral Shampoo that seems to dry my face out after my showers and the redness gets alot worse right when I get out but seems to slowly subside after an hour or two. The bottom half of my nose is red and the top half is regular skin color and looks ridiculous and kinda depressing, Im not sure if thats the seb derm or the Rosacea talking but Im thinking its the Rosacea since there was a few spider veins on both sides I had to get an IPL to get rid of them, I ordered a bottle of
    ATOPALM MLE Cream today off a skin website, seemed to have good reviews. Does anyone have any thoughts on any of the issues ive addressed and has anyone used the cream?
    I have tried everything from diet to mexican crystals while chanting, etc. and nothing calms a seb derm flare down better then 1% hydrocortisone. If you can get past the paranoia that has been spread about topical steroid use, never use anything more potent than 1% hydrocortisone, and taper off of it once you clear rather than stopping abruptly you should be fine.
    "Get busy living or get busy dying."

  5. #5
    Retired Moderator
    Join Date
    Aug 2007
    Posts
    1,451

    Default

    Brian,
    My only concern with Eucerin is it is not non-comedongenic- i.e., it can cause acne. It is also, very thick and somewhat heavy. The last thing I need to slather on my face, is anything that could potentially make my complexion worse!
    Rob

  6. #6
    Member
    Join Date
    May 2008
    Posts
    30

    Default

    Yeah, I'm concerned that it is non-comedogenic also. I only started using it after my Carac treatment, as it was the only cream that totally moisturized my face and got rid of all the flaky skin. I just never stopped using it. Before Carac, I used Cetaphil. I'm wondering that since my face is healing, has the Eucerin been the cause of my latest seb-derm breakout.

    Brian

  7. #7
    Retired Moderator
    Join Date
    Aug 2007
    Posts
    1,451

    Default

    From talking to Phlika29, she has stated that Dr. Chu rec's the Eucerin due to the fact that it has Urea in it which tends to cut flakes.
    However, I have read that anything that increases the oil content of your skin may exacerbate seb derm- in that you are in effect increasing the seborrhea part of the seb derm.
    So, while I respect Phlika and Dr. Chu's opinion, I myself try to use something very light like a cetaphil or Aveeno product.
    As always, my disclaimer, just my opinion.
    Rob

  8. #8
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    Rob I would agree with you on the eucerin, if you get acne then I would not use it

  9. #9
    Junior Member Strawberry's Avatar
    Join Date
    Mar 2008
    Location
    The Netherlands
    Posts
    29

    Default

    I tried the ATOPALM MLE Cream also but it didn't do a thing for me, however everyone's different so please try. Many people have good experiences with it. For my seb derm flare ups I use a homeopathic cream wich has Cardiospermum Halicacabum. It's obviously the latin name of the plant don't know the regular name though. It stops the itching and the redness/roughness calms down after a few days. It's called Cardiflor cream in my country, but I'm sure something similar is sold in different countries.

  10. #10
    Junior Member
    Join Date
    Jan 2008
    Location
    Sask, Canada
    Posts
    11
    Country: Canada

    Default

    I notice before I go to sleep that my SD red patches are still there but when I wake up its usually almost skin color or a very light pink and it slowly moves back to red after ive been awake for a while. anyone else notice that? stress induced maybe?

Similar Threads

  1. nicotine causes seb derm , dead sea salt cures seb derm
    By dryfairskin in forum Similar and co-existing conditions
    Replies: 1
    Last Post: 2nd September 2013, 03:22 PM
  2. rosacea dermatisis v seb derm . For those who have seb derm on cheeks,
    By dryfairskin in forum Similar and co-existing conditions
    Replies: 3
    Last Post: 28th August 2011, 04:38 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •